Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 21, 2006, 4:12 PM EDT for Dutchess County, New York. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2006, 4:12 PM EDT (20:12 UTC)
- Expired
- May 21, 2006, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Dutchess County, NY
The radar
The Albany radar (KENX), 80 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 212012
SVRALY
NYC027-212100-
/O.NEW.KALY.SV.W.0009.060521T2012Z-060521T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
412 PM EDT SUN MAY 21 2006
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK
* UNTIL 500 PM EDT
* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF PINE PLAINS TO
PINE PLAINS TO PLEASANT VALLEY...OR ALONG A LINE EXTENDING FROM 14
MILES EAST OF SAUGERTIES TO 10 MILES EAST OF RHINEBECK TO 7 MILES
NORTHEAST OF POUGHKEEPSIE...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STANFORDVILLE BY 420 PM EDT
MILLBROOK BY 425 PM EDT
MILLERTON BY 430 PM EDT
DOVER PLAINS AND AMENIA BY 435 PM EDT
WINGDALE BY 440 PM EDT
LAT...LON 4171 7394 4186 7394 4199 7384 4204 7382
4200 7372 4198 7356 4198 7353 4205 7352
4205 7349 4204 7348 4164 7353
$$1 follow-up statement
000
WWUS51 KALY 212032
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
432 PM EDT SUN MAY 21 2006
NYC027-212100-
/O.CON.KALY.SV.W.0009.000000T0000Z-060521T2100Z/
DUTCHESS NY-
432 PM EDT SUN MAY 21 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN DUTCHESS COUNTY...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NORTHEAST CENTER TO IRONDALE
TO CAMBY AND MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LEEDSVILLE...ONIONTOWN...DOVER FURNACE AND DOVER PLAINS BY 435 PM
EDT
WEBATUCK...SOUTH DOVER...DOGTAIL CORNERS AND BAINS CORNER BY 440 PM
EDT
AMENIA UNION BY 445 PM EDT
LAT...LON 4171 7394 4186 7394 4199 7384 4204 7382
4200 7372 4198 7356 4198 7353 4205 7352
4205 7349 4204 7348 4164 7353
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:30 PM EDT, 42 minutes earlier.
Area forecast discussion, May 21, 3:30 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 330 PM EDT SUN MAY 21 2006 .SYNOPSIS...A QUICK MOVING POTENT LOW PRESSURE AND COLD FRONT...WILL MOVE TO OUR EAST TONIGHT. BEHIND THIS SYSTEM...AN UNSEASONABLY CHILLY AIR MASS WILL BE USHERED IN ON A GUSTY NORTHWEST WIND. THIS AIR MASS WILL REMAIN IN PLACE THROUGH THE FIRST HALF OF THE WORKWEEK. THE GOOD NEWS...IS THAT LEAST OUR WEATHER WILL TURN DRIER. && .SHORT TERM /TONIGHT THROUGH TUESDAY/...THE COLD FRONT IS CROSSING OUR CWA AT THIS TIME...PRODUCING NUMEROUS SHOWERS AND A FEW ISOLATED THUNDERSTORMS WITH SMALL HAIL. THE RADAR ACTUALLY SHOWS SEVERAL MORE LINES OF SHOWERS BEHIND THE MAIN ONE. THESE ADDITIONAL SHOWERS APPEAR TO BE THE RESULT OF LAKE RESPONSE IN ADDITION TO UPRIGHT CONVECTION AS H8 AIR COOLS TO BELOW 0C AND H5 COOLS TO ABOUT -25C. AS WE HEAD TOWARD SUNDOWN...THIS ACTIVITY SHOULD TEND TO DIMINISH...BUT UPSLOPE SHOWERS COULD REMAIN. THEREFORE...WILL CONFINE ANY POPS TO THE HIGHER TERRAIN AFTER THIS EVENING. IT WILL LIKELY BECOME COLD ENOUGH FOR SOME OF THIS PRECIPITATION TO FALL AS SNOW SHOWERS. H8 TEMPS DROP TO ABOUT -3C OVERNIGHT...WE STILL EXPECT FREEZING TEMPS ACROSS OUR HIGHER TERRAIN...ESPECIALLY N AND W OF ALBANY. WILL CONTINUE THE FREEZING WARNING ACROSS THE SOUTHERN CATSKILLS. HIGH PRESSURE WILL BUILD SOUTHWESTWARD FROM HUDSON BAY...ACROSS THE OHIO VALLEY THROUGH TUESDAY. AT THE SAME TIME...THE LAST IN THE SERIES OF NEVER ENDING LOW PRESSURES...BRINGING RAINFALL FOR THE 12TH STRAIGHT DAY TO OUR CWA...WILL BRIEFLY STALL OVER THE CANADIAN MARITIMES. THIS WILL CREATE A BRISK NW FLOW. H8 TEMP AIR WILL REMAIN AOB 0C ON MONDAY...AND WARM TO SLIGHTLY ABOVE 0C ON TUESDAY. EXPECT A LOT OF OVERTURNING OF THE LOW LEVELS OF THE ATMOSPHERE (STEEP LOW LEVEL LAPSE RATE)...CLOUDS AND EVEN A FEW SHOWERS...MAINLY OVER THE HIGHER TERRAIN ON BOTH DAYS. WENT SLIGHTLY COOLER THAN MAV NOS ON MONDAY FOR HIGHS...AND AGAIN SLIGHTLY SLOWER ON TUESDAY. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...FINALLY...IT LOOKS AS IF OUR WEATHER SHOULD TAKE A TURN FOR THE BETTER DURING MOST OF THE TIME FRAME. THE NW FLOW...WILL BECOME ZONAL AND OUR H8 TEMPS WILL BEGIN TO WARM WELL ABOVE 0. THE POLAR JETSTREAM WHICH HAS BEEN DISPLACED SOUTHWARD...WILL FINALLY LIFT INTO SOUTHERN CANADA. SUNSHINE WILL RETURN IN FULL FORCE AND GET TO WORK AT WARMING THIS AIR MASS...BACK TO SEASONABLE LEVELS WED AND THU. A WEAK COLD FRONT COULD BRING SOME SHOWERS ON FRIDAY...BUT THE AIR BEHIND THE FRONT LOOKS JUST ABOUT AS WARM. A SW FLOW LOOKS TO SEND TEMPERATURES ABOVE NORMAL BY THE UPCOMING WEEKEND...WHICH OF COURSE HAPPENS TO BE MEMORIAL DAY WEEKEND. && .AVIATION...MAINLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD. MVFR POSSIBLE THROUGH 22Z AS VISIBILITIES DOWN TO 3SM IN SHRA AND OVC025 AT TIMES. ANY LINGERING SHOWERS AT KGFL...KALB AND KPOU EXPECTED TO END BY 03Z WITH P6SM BKN-OVC045 EXPECTED FROM 03Z THROUGH END OF PERIOD. SOUTHWEST TO WEST WINDS OF 12-15KTS WITH GUSTS 22-25KTS WILL BECOME WEST TO NORTHWEST 02Z-03Z. WINDS EXPECTED TO DECREASE OVERNIGHT TO 10-12KTS AT KGFL AND KPOU. WEST TO NORTHWEST WINDS WILL INCREASE TO 15KTS WITH GUSTS 25-30KTS AFTER 15Z. && .HYDROLOGY...RAINFALL AMOUNTS IN MOST AREAS THUS FAR TODAY IN THE TENTH TO A THIRD OF AN INCH RANGE...MOST AREAS WILL RECEIVE AN ADDITIONAL TENTH OF AN INCH THROUGH THIS EVENING...RESULTING IN ONLY MINIMAL RISES ON RIVERS AND STREAMS. SCATTERED...MAINLY AFTERNOON SHOWERS...MONDAY AND TUESDAY NOT EXPECTED TO RESULT IN ANY SIGNIFICANT RISES. DRY...WARMER WEATHER EXPECTED LATER THIS WEEK WILL GET THE VEGETATION TRANSPIRING AND STREAMS SHOULD FALL STEADILY. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...FREEZE WARNING FOR NYZ058-063 FROM 2 AM MONDAY TO 7 AM MONDAY. VT...NONE. && SYNOPSIS...HWJIV SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...QUINLAN HYDROLOGY...QUINLAN
Hazardous weather outlook, May 21, 11:24 AM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1124 AM EDT SUN MAY 21 2006 NYZ058-063-221100- WESTERN GREENE-WESTERN ULSTER- 1124 AM EDT SUN MAY 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHEAST CATSKILLS IN EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SOUTH OF A LINE FROM THE MOHAWK RIVER VALLEY EAST TO SOUTHERN VERMONT...THERE IS THE POSSIBILITY OF THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS ON SUNDAY. THE THUNDERSTORMS WILL TRACK FROM WEST TO EAST AROUND 40 MPH. A FREEZE WARNING IS IN EFFECT FROM 2 AM TO 7 AM TONIGHT...PLEASE REFER TO FREEZE WARNING STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. NYZ032-033-042-043-083-221100- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON- SOUTHEAST WARREN- 1124 AM EDT SUN MAY 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAKE GEORGE SARATOGA REGION AND WESTERN ADIRONDACKS IN EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. CTZ001-013-MAZ001-025-NYZ038>041-047>054-059>061-064>066-082-084- VTZ013>015-221100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1124 AM EDT SUN MAY 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...THE MOHAWK VALLEY...GREATER CAPITAL DISTRICT...NORTHEAST CATSKILLS...TACONICS AND MID HUDSON VALLEY IN EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT SOUTH OF A LINE FROM THE MOHAWK RIVER VALLEY EAST TO SOUTHERN VERMONT...THERE IS THE POSSIBILITY OF THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS ON SUNDAY. THE THUNDERSTORMS WILL TRACK FROM WEST TO EAST AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 11:04 AM EDT | Freeze Warning | ALY | Greene, Ulster | 20 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.